Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Was on low steroid. Withdrew and suffer horrendous reactions, nausea and vomiting. Took Zantac. Had mild stomach inflammation

User rating for this question
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
8 months ago I was on a low dose steroid for a month. I was not told to take something to protect my stomach lining. When I withdrew from the steroid I had horrendous reactions, nausea, vomiting, unable to eat. I was admitted to the hospital and all of my endocrine tests were fine. This nausea and vomiting still persists in some fashion to this day. I am now realizing that this has to do with my stomach lining as the only thing that makes me feel any better is zantac. I had an egd in April showing mild stomach inflamation and chronic duodenal villitis. If I do not take the zantac I have terrible pain and vomit. Will this ever get better, can my stomach repair itself? Thank you for your time, I'm so distraught.
Posted Wed, 6 Nov 2013 in Digestion and Bowels
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief changes and proper medications would definitely help you.
Detailed answer...
Thanks for the query.
I can understand your problem but I can assure you that with proper lifestyle modifications and proper medications,you shall be all right.
Lifestyle modifications required are....
Quitting alcohol,smoking and regular use of pain killers
Avoiding greasy and oily foods
Drinking plenty of water
Consuming more of fresh fruits and green vegetables.
Do regular aerobic exercises
De stressing yourself by doing regular yoga and deep breathing exercises.
Taking proper sleep in the night for at least 8 hours
Avoiding lying in bed immediately after your food.Lie on bed 2 hours after your meals.
Avoid late night meals.
Instead of ZANTAC,take a proton pump inhibitor like PANTOPROZOLE 40 mg in the morning at empty stomach along with domperidone.There is a combination available called as PAN D.Take it for at least 3 months.
I am quite sure that you would be all right with these measures.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Follow-up: Was on low steroid. Withdrew and suffer horrendous reactions, nausea and vomiting. Took Zantac. Had mild stomach inflammation 6 minutes later
Thank you so much!! One thing I failed to mention is since this happened I notice my heartbeat is higher and I feel it in my stomach most days. I have had all cardiac workup done, all normal. Is this due to my condition?
Answered by Dr. Pavan Kumar Gupta 20 minutes later
Your increased heartbeats could be due to anxiety only and not because of any disease as such,as it has been cleared by cardiac examination.
Once you adopt lifestyle modifications,your anxiety and stress would reduce and this would help not only in your stomach symptoms but also normalise your heartbeats.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor